Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I have type 2 diabetes and for the last six months I’ve been on Exenatide to control my blood sugar levels. It’s definitely not been easy, since I had lot of side effects related to stomach issues on this drug, but so far it has been controlling my blood sugar very successfully.

Over these six months I’ve also become more and more depressed, all I can think about is how I’m stuck in my horrible body with all these health issues and I wasn’t really like that before. That’s why I’m wondering could Exenatide be causing my depression, or is it just completely unrelated?

Loading...

Hello,

chances are that Exenatide itself isn't contributing to your depression. It's far more likely tha, like you said, your health condition and coping with health issues on daily basis have far bigger influence on how you feel.

It's a great thing that you have your blood sugar levels under control, but I'd suggest you to also look into finding a support group of people dealing with issues similar to yours, or if you prefer, find a good therapist and get individual psychotherapy. Your emotions are quite normal in this situation, the only thing left for you is to learn to cope with them.

Reply

Loading...


Hello, you're not the only one who experienced depression symptoms on Exenatide, even though it's true that there is no reason why would it cause this side effect. My sister has been a lot more sensitive, e.g. ready to burst into tears because of the tiniest things since she started Exenatide for blood sugar control. Perhaps it has some effect on hormonal balance, since disbalance in thyroid or female/ male hormones can cause depression symptoms. Either way, I'd recommend you to talk about these symptoms with your doctor - that's the only way to get some answers and help.
Reply

Loading...